Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 172, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 1, 2004, 3:58 AM CDT for Lincoln Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 3:58 AM CDT (08:58 UTC)
- Expired
- Jun 1, 2004, 5:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS54 KSHV 010858 SVRSHV LAC061-011000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 358 AM CDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 500 AM CDT * AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF GRAMBLING...OR NEAR SIMSBORO...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAMBLING BY 405 AM CDT RUSTON BY 415 AM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA UNTIL 500 AM CDT. LAT...LON 3269 9285 3249 9287 3254 9244 3273 9256 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:59 AM CDT, 59 minutes earlier.
Area forecast discussion, Jun 1, 2:59 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 259 AM CDT TUE JUN 1 2004 .DISCUSSION... CURRENT STORMS OVER THE REGION THIS MORNING...APPEAR TO BE ASSOCIATED WITH LIFT IN THE RRQ OF 100 KNOT JET. WEST NORTHWEST TO NORTHWEST FLOW TO CONTINUE THROUGH THE END OF THE WEEK...WITH FLOW BECOMING MOVE ZONAL OVER THE WEEKEND. SEVERAL DISTURBANCES WILL BE MOVING THROUGH THE FLOW...WITH ONE MOVING INTO NORTHWEST TX LATE THIS AFTERNOON AND MOVING INTO LA BY WED...WITH ANOTHER ONE MOVING ACROSS WED NIGHT AND THURSDAY. THEN A SHORT WAVE MOVES ACROSS OK IN MORE ZONAL FLOW ON FRIDAY...WITH OTHER DISTURBANCES MOVING ACROSS THROUGH SUNDAY. THE AREA IS IN THE RRQ OF THE 250MB JET...WITH THE BEST DIV TONIGHT...AND WED AND AGAIN WED NIGHT AND LOOKS TO BE MOVE WEST OVER CENTRAL TX ON THURSDAY. OLD SURFACE BOUNDARY TO HANG AROUND TODAY AND LIFT BACK NORTH TONIGHT AND THEN ANOTHER FRONT MOVES SOUTH WED NIGHT AND THU. LLJ PROGGED TO BE ABOUT 30 KNOTS TONIGHT AND 20 KNOTS WED NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SHV 89 71 86 69 / 50 50 50 40 MLU 86 69 87 68 / 40 40 40 30 TXK 89 69 85 67 / 30 50 40 40 TYR 91 72 87 70 / 30 50 40 40 LFK 91 73 89 72 / 40 30 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && IV
Hazardous weather outlook, May 31, 12:00 PM CDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 31 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON NEAR A DRYLINE FRONT ACROSS NORTH CENTRAL TEXAS. THIS CONVECTION WILL MOVE INTO EAST TEXAS THIS EVENING AND EVENTUALLY INTO NORTHWEST LOUISIANA. SOME STORMS COULD REACH SEVERE LIMITS TONIGHT...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST TEXAS AND NORTH LOUISIANA THROUGH WEDNESDAY. THIS BOUNDARY WILL HELP FOCUS DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, May 31, 11:25 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 PM CDT MON MAY 31 2004 TXZ149-152-165-010700- ANGELINA-CHEROKEE-NACOGDOCHES- 1125 PM CDT MON MAY 31 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 362 CONTINUED IN EFFECT UNTIL 200 AM CDT FOR PARTS OF EAST TEXAS... IN EAST TEXAS THE WATCH INCLUDED ANGELINA AND NACOGDOCHES COUNTIES...AND CHEROKEE COUNTY IN NORTHEAST TEXAS. AT 1125 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED SHOWERS AND THUNDERSTORMS OVER PARTS OF EAST AND SOUTHEAST TEXAS. THE STRONGER THUNDERSTORMS WERE NOTED SOUTHWEST OF A PALESTINE TO CROCKETT AND GROVETON LINE. OTHER SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER EAST TEXAS NEAR MOUNT ENTERPRISE...CARTHAGE...AND CUSHING. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVER EAST TEXAS TONIGHT. THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL OF UP TO AROUND ONE INCH PER HOUR.
Local storm report, Jun 1, 1:25 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL SHREVEPORT 32.47N 93.80W
06/01/2004 0.75 INCH CADDO LA NWS EMPLOYEE
HAIL OCCURRED AT WEATHER SERVICE OFFICE.
&&
22Local storm report, Jun 1, 2:49 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 AM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL GRAND CANE 32.08N 93.81W
06/01/2004 1.75 INCH DE SOTO LA LAW ENFORCEMENT
&&
22Local storm report, Jun 1, 3:42 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 AM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG WASKOM 32.48N 94.06W
06/01/2004 HARRISON TX LAW ENFORCEMENT
TREES DOWN ON FM 9.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:07 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 53 min |
| Jun 1, 1:36 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 54 min |
| Jun 1, 2:01 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 59 min |
| Jun 1, 2:27 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 63 min |
| Jun 1, 2:33 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 42 min |
| Jun 1, 2:46 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 59 min |
| Jun 1, 3:11 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 64 min |
| Jun 1, 3:36 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Jun 1, 4:51 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.